Effexor and Weight Gain

Some side effects may develop with the use of Effexor, and weight gain is an infrequent problem. If you do experience weight gain while taking this drug, there are some things you can try, including eating a heart-healthy diet, exercising regularly, and limiting your alcohol intake. You should also talk with your healthcare provider if the problems continues while taking Effexor.

Does Effexor Cause Weight Gain?

Weight gain is a possible side effect of Effexor® (venlafaxine hydrochloride), occurring in at least 1 percent of people who take the medicine (though the exact percentage was not reported). Weight loss is actually a more common Effexor side effect (see Effexor and Weight Loss).
 

Weight Gain With Effexor: Suggestions

If you are noticing weight gain with Effexor, there are some things that you can do. Suggestions include:
 
  • Eating a heart-healthy diet. This diet should include:
 
    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
 
  • Participating in physical activity for at least 30 minutes a day on most days of the week.
     
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 
Healthy Pet, Healthy You

Effexor Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.